Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Taking metoporal. Been feeling sick in stomach. Why do I have fainting feeling and racing heart?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
I take 25 mg of Metoporal and I have been feeling slightly sick at my stomach like I might need to throw up but I have a very strong stomach and can eat anything but a lot of grease. Sometimes I feel like I will pass out and it only last for a few seconds and then I am fine. I have had a calcium test and it was between 35 and 40 (can't remember exactly.) I have had a stress test and my Dr. said it was OK. Why do I keep having these feelings. Heart trouble and strokes and diabetes are in my family. I never had fast heartrate or skipped beats until I went through an early change at 42. I am 70 years old and the only med. I take is natural hormones and the 25 metroporal. I am a happy person and just try to ignore the spells because I figure if I have had them since 42 that it's probably not serious but still not right. Thank you very much!
Posted Sun, 29 Apr 2012 in Heart Rate and Rhythm Disorders
Answered by Dr. Andrew Rynne MD 4 hours later
Hi there. Thank you for posting your question.. I will do my best to help you.

You are getting these fainting feelings because you are taking Metoprolol. This is lowering your already low blood pressure and giving you this"postural hypotension". I bet you notice it most when you stand up from lying or sitting.

This beta-blocker is not working - not stopping your tachycardia but giving you very unpleasant side effects. Discuss this with your doctor and stay healthy.

I hope that I have answered your questions fully and been of some help. If you have anymore questions please contact me again anytime.


Dr Andrew Rynne.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Cardiologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor